MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® SILASTIC® FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARD® SILASTIC® FOLEY CATHETER
Catalog Number 33624
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the customer stated that they received the silastic 24fr catheters in september but did not open them until november.Patient's catheter was changed mid november and usually lasts 10-12 weeks.The catheter kept plugging, which was unusual.First one, used approximately two weeks, would not run approximately 6 times (plugged?).That was unusual.Each time they were able to get urine to flow again by deflating the balloon.It was becoming more frequent.They asked home care nurses to change the foley catheter.They did on december 1st.The new catheter ran well for a few days but started to stop working and got progressively worse, until it would stop working 3 and 4 times a day.At that point they went to emergency in (b)(6).That was on december 10.They did not carry silastic foley's, and replaced their with a temperature catheter.Problems solved.Running well, no blockages.Patient had usually his silastic foley in place for up to 12 weeks with no blockages.That whole problem was very unusual for him.The first catheter in november was the start of that lot number.Patient had problems with both catheters of that lot number and no problems with the emergency replacement.Catheter.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The labeling is found to be adequate as it states, to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If necessary, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.No additional actions can be taken at this time.Corrections: d, e.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the customer stated that they received the silastic 24fr catheters in september but did not open them until november.Patient's catheter was changed mid november and usually lasts 10 to 12 weeks.The catheter kept plugging, which was unusual.First one, used approximately two weeks, would not run approximately 6 times plugged.That was unusual.Each time they were able to get urine to flow again by deflating the balloon.It was becoming more frequent.They asked home care nurses to change the foley catheter.They did on december 1st.The new catheter ran well for a few days but started to stop working and got progressively worse, until it would stop working 3 and 4 times a day.At that point they went to emergency in (b)(6).That was on december 10.They did not carry silastic foley's and replaced there with a temperature catheter.Problems solved.Running well, no blockages.Patient had usually his silastic foley in place for up to 12 weeks with no blockages.That whole problem was very unusual for him.The first catheter in november was the start of that lot number.Patient had problems with both catheters of that lot number and no problems with the emergency replacement catheter.

Brand Name
BARD® SILASTIC® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key23917255
Report Number1018233-2025-11514
Device Sequence Number9194652
Product Code EZL
UDI-Device Identifier00801741020100
UDI-Public(01)00801741020100(11)250328(17)290131(10)NGKQ3862
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K951103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number33624
Device Lot NumberNGKQ3862
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown